Navigation

Researchers at UCD

researcher

Marius Ghergu

Lecturer/Assistant Professor

School Of Mathematics & Statistics
Science Centre
Belfield
Dublin 4

Tel: +353 1 7162596
Email: marius.ghergu@ucd.ie

Professional

 

Associations

Association: Advances in Nonlinear Analysis, Function/Role: Member of Editorial Board
Association: Irish Mathematical Society, Function/Role: Member
           

Education

Year 1998 Institution: University of Bucharest, Romania
Qualification: BSc. (Hons) Subject: Mathematics
Year 2000 Institution: University of Bucharest, Romania
Qualification: MSc Subject: Mathematics
Year 2006 Institution: Universite de Savoie, France
Qualification: PhD Subject: Mathematics
   

Outreach Activities

Since 2008 I am the director of the UCD Math Enrichment Programme aimed at developing problem-solving skills to secondary school pupils in Ireland. Students attending our classes are trained in view of participation to Irish Math Olympiad which takes place every year on the first Saturday of May. 

Journals Edited

Nonlinearity: Reviewer.
Journal Of Functional Analysis: Reviewer.
Journal D'Analyse Mathematique: Reviewer.
Potential Analysis: Reviewer.
Proceedings Of Royal Society Edinburgh, Section A: Reviewer.
Discrete And Continuous Dynamical Systems: Reviewer.
Pacific Journal Of Mathematics: Reviewer.
Nonlinear Analysis, Theory, Methods And Applications: Reviewer.
Proceedings Of The American Mathematical Society: Reviewer.
Journal Of Mathematical Analysis And Applications: Reviewer.
 

Publications

Books

Ghergu, M. and Taliaferro, S.D.; (2016) Isolated Singularities in Partial Differential Inequalities. Cambridge, UK: Cambridge University Press. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2012) Nonlinear PDEs. Heidelberg: Springer Verlag. Available Online [DOI] [Details]
Ghergu, M and Radulescu, V; (2008) Singular Elliptic Equations: Bifurcation and Asymptotic Analysis. Oxford University Press: Oxford, UK. [Details]

Book Chapters

Ghergu, M.; (2013) 'Singular Semilinear Elliptic Equations with Subquadratic Gradient Terms' In: M. Reissig and M. Ruzhansky (eds). Progress in Partial Differential Equations. Germany: Springer. , pp.75-91 Available Online [DOI] [Details]
 

Peer Reviewed Journals

Ghergu, M. and Taliaferro S.D.; (2017) 'Pointwise bounds and blow-up for systems of semilinear parabolic inequalities and nonlinear heat potential estimates'. Journal of Functional Analysis, 272 (4):1301-1339. Available Online [DOI] [Details]
Ghergu, M. and Taliaferro, S.D. (2016) 'Pointwise bounds and blow-up for Choquard-Pekar inequalities at an isolated singularity'. Journal of Differential Equations, 261 (1):189-217. Available Online [DOI] [Details]
Ghergu, M. and Taliaferro, S.D. (2015) 'Asymptotic behavior at isolated singularities for solutions of nonlocal semilinear elliptic systems of inequalities'. Calculus of Variations and Partial Differential Equations, 54 (2):1243-1273. Available Online [DOI] [Details]
Ghergu, M. (2015) 'On a class of singular elliptic systems'. Nonlinear Analysis, Theory, Methods and Applications, 119 :98-105. Available Online [DOI] Link to full text [Details]
Ghergu, M. and Taliaferro, S.D. (2015) 'Nonexistence of positive supersolutions of nonlinear biharmonic equations without the maximum principle'. Communications in Partial Differential Equations, 40 (6):1029-1069. Available Online [DOI] [Details]
Ghergu, M., Liskevich, V. and Sobol, Z. (2014) 'Singular solutions for second-order non-divergence type elliptic inequalities in punctured balls'. Journal d'Analyse Mathematique, 123 :251-279. Available Online [DOI] Link to full text [Details]
Chen, W., Dupaigne, L., and Ghergu, M (2014) 'A new critical curve for the Lane-Emden system'. Discrete and Continuous Dynamical Systems, 34 (6):2469-2479. Available Online [DOI] [Details]
Dupaigne, L., Ghergu, M., Goubet, O. and Warnault, G. (2013) 'The Gel'fand problem for the biharmonic operator'. Archive for Rational Mechanics and Analysis, 208 :725-752. Available Online [DOI] [Details]
Ghergu, M. and Taliaferro, S.D. (2013) 'Semilinear elliptic inequalities in the exterior of a compact set'. Proceedings of Royal Society Edinburgh, Section A, 143 :563-588. Available Online [DOI] [Details]
Ghergu,M.; (2012) 'A biharmonic equation with singular nonlinearity'. Proceedings of the Edinburgh Mathematical Society, 55 :155-166. Available Online [Details]
Dupaigne, L., Ghergu, M., Goubet, O. and Warnault, G.; (2012) 'Entire large solutions for semilinear elliptic equations'. Journal of Differential Equations, 253 :2224-2251. Available Online [Details]
Ghergu, M. and Render, H.; (2012) 'Positivity for the clamped plate problem on the ellipse and strip'. Mathematische Nachrichten, 185 :1052-1062. Available Online [DOI] [Details]
Ghergu, M., Moradifam, A. and Taliaferro, S.D.; (2011) 'Isolated singularities of polyharmonic inequalities'. Journal of Functional Analysis, 261 (3):660-680. Available Online [DOI] [Details]
Ghergu, M.; (2011) 'A Lane-Emden system with singular data'. Proceedings of Royal Society Edinburgh, Section A, 141 (6):1279-1294. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2010) 'Turing patterns in a general Brusselator system'. Communications in Contemporary Mathematics, 12 (5):661-679. [DOI] [Details]
Gardiner, S.J. and Ghergu, M.; (2010) 'Champagne subregions of the unit ball with unavoidable bubbles'. Annales Academiæ Scientiarum Fennicæ Mathematica, 35 :321-329. [DOI] [Details]
Ghergu, M.; (2010) 'Lane-Emden systems with negative exponents'. Journal of Functional Analysis, 258 (10):3295-3318. [DOI] [Details]
Ghergu, M.; (2009) 'Steady-state solutions for Gierer-Meinhardt type systems with Dirichlet boundary condition'. Transactions of the American Mathematical Society, 361 (8):3953-3976. [Details]
Ghergu, M.; (2009) 'On the global solutions to a class of strongly degenerate parabolic equations'. Nonlinear Analysis-Theory Methods & Applications, 70 (3):1430-1442. [Details]
Pres, J. and Ghergu, M.; (2009) ' Positive harmonic functions that vanish on a subset of a cylindrical surface '. Potential Analysis, 31 (2):147-181. [Details]
Ghergu, M.; (2009) 'Large time behavior of solutions to degenerate parabolic equations with weights'. Journal of Mathematical Analysis and Applications, 352 (1):132-138. [Details]
Ghergu, M., Ionescu, R. (2009) 'Structure-soil-structure coupling in seismic excitation and city effect'. International Journal of Engineering Science, 49 (3):342-354. [Details]
Ghergu, M.; (2008) 'Non-constant steady-state solutions for Brusselator system'. Nonlinearity, 21 (10):2331-2345. [Details]
Ghergu, M. and Radulescu, V.; (2008) 'A singular Gierer-Meinhardt system with different source terms'. Proceedings of Royal Society Edinburgh, Section A, 138 (6):1215-1234. [Details]
Ghergu, M., Griso, G., Mechkour, H. and Miara, B.; (2007) 'Homogenization of thin piezoelectric perforated shells'. Mathematical Modelling and Numerical Analysis (M2AN), 41 :875-895. [Details]
Dupaigne, L., Ghergu, M. and Radulescu, V.; (2007) 'Lane-Emden-fowler equations with convection and singular potential'. Journal de Mathématiques Pures et Appliquées, 87 (6):563-581. [Details]
Ghergu, M. and Radulescu, V. (2007) 'On a class of singular Gierer-Meinhardt systems arising in morphogenesis'. Comptes Rendus Mathematique, 344 (3):163-168. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V. (2007) 'Ground state solutions for the singular Lane-Emden-Fowler equation with sublinear convection term'. Journal of Mathematical Analysis and Applications, 333 (1):265-273. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V. (2006) 'Singular elliptic problems with lack of compactness'. Annali di Matematica Pura ed Applicata, 185 (1):63-79. Available Online [DOI] [Details]
Ghergu, M. (2005) 'Bifurcations and asymptotics for singular elliptic problems'. Annals of the University of Craiova, Mathematics and Computer Science Series, 32 :143-149. [Details]
Ghergu, M., Griso, G. Labat, B., Mechkour, H., Miara, B. Rohan and E. Zidi, M. (2005) 'Homogénéisation et piézoélectricité. Aide à la conception d'un bio-matériau'. Annals of the University of Craiova, Mathematics and Computer Science Series, 32 :9-15. [Details]
Ghergu, M. and Radulescu, V. (2005) 'On a class of sublinear singular elliptic problems with convection term'. Journal of Mathematical Analysis and Applications, 311 (2). Available Online [DOI] [Details]
Cirstea, F., Ghergu, M. and Radulescu, V.; (2005) 'Combined effects of asymptotically linear and singular nonlinearities in bifurcation problems of Lane-Emden-Fowler type'. Journal des Mathematiques Pures et Appliquees, 84 (4):493-508. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2005) 'Multi-parameter bifurcation and asymptotics for the singular Lane-Emden-Fowler equation with a convection term'. Proceedings of Royal Society Edinburgh, Section A, 135 (1):61-83. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2004) 'Nonradial blow-up solutions of sublinear elliptic equations with gradient term'. Communications in Applied Analysis, 3 (3):465-474. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2004) 'Bifurcation for a class of singular elliptic problems with quadratic convection term'. Comptes Rendus Mathematique, 338 (11):831-836. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2004) 'Explosive solutions of semilinear elliptic systems with gradient term'. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas, 97 (3):467-475. Available Online [Details]
Ghergu, M. and Radulescu, V.; (2003) 'Existence and nonexistence of entire solutions to the logistic differential equation'. Abstract and Applied Analysis, 2003 (17):995-1003. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2003) 'Sublinear singular elliptic problems with two parameters'. Journal of Differential Equations, 195 (2):520-536. Available Online [DOI] [Details]
Ghergu, M. and Radulescu, V.; (2003) 'Bifurcation and asymptotics for the Lane-Emden-Fowler equation'. Comptes Rendus Mathematique, 337 (4):259-264. Available Online [DOI] [Details]
Ghergu, M., Niculescu, C.P. and Radulescu, V.; (2002) 'Explosive solutions of elliptic equations with absorption and nonlinear gradient term'. Proceedings of the Indian Academy of Sciences: Mathematical Sciences, 111 (3):441-451. Available Online [DOI] [Details]
 

Conference Publications

Ghergu, M. (2017) Difficulties in teaching calculus concepts in undergraduate courses: The notion of limit of a sequence . In: F. Curtis eds. British Society for Research into Learning Mathematics Proceedings, Vol 37, No 2 Oxford University, UK, , pp.1-6 [Details]
Ghergu, M.; (2013) Singular elliptic systems of Lane-Emden type . In: AMS Contemporary Math eds. Recent Trends in nonlinear PDEs , pp.253-262 [DOI] [Details]
Ghergu, M.; (2011) Steady-state systems for a general Brusselator model . In: Ruzhansky, M. and Wirth, J eds. Modern Aspects of the Theory of Partial Differential Equations , pp.153-166 [Details]
Ghergu, M. and Radulescu, V. (2009) The influence of the distance function in some singular elliptic problems Potential Theory and Stochastics in Albac , pp.125-137 [Details]
Ghergu, M., Griso, Georges, Miara, B. (2007) Homogenization of thin piezoelectric perforated shells Topics on mathematics for smart systems Rome, Italy, , pp.140-146 [Details]
                                                                                                                                       

Research

Research Interests

My research lies at the interface of Partial Differential Equations and Potential Theory namely in the study of classical solutions for elliptic and parabolic problems. I am particularly interested in the properties of solutions for PDEs featuring isolated singularities. 


 


Research Projects

Sponsor : University College Dublin (UCD)
Title : International Conference on Complex Analysis, Potential Theory and Applications
Start Date / End Date : 01-APR-17 / 30-SEP-18
Sponsor : University College Dublin (UCD)
Title : Partial Differential equations and their applications
Start Date / End Date : 01-APR-16 / 30-SEP-17
Sponsor : University College Dublin (UCD)
Title : OBRSS Research Support Scheme
Start Date / End Date : 01-NOV-16 / 31-OCT-19
Sponsor : Irish Research Council (IRC)
Title : Blown-Up Solutions for Semi-linear Elliptic Equations: A Probalistic Approach
Start Date / End Date : 15-JAN-14 / 20-DEC-14
Sponsor : Irish Research Council for Science Engineering and Technology (IRCSET)
Title : Boundary blow-up solutions for partial differential equations and systems
Start Date / End Date : 15-JAN-10 / 15-DEC-11
Sponsor : Royal Irish Academy (RIA)
Title : Singular and Degenerate Elliptic Equations
Start Date / End Date : 01-FEB-11 / 02-DEC-11
Sponsor : The Cultural Service of the French Embassy
Title : Boundary blow-up solutions for partial differential equations and systems
Start Date / End Date : 03-JAN-11 / 31-DEC-11
Sponsor : Irish Research Council for Science Engineering and Technology (IRCSET)
Title : Semilinear Elliptic Equations Involving the Biharmonic Operator
Start Date / End Date : 16-JAN-12 / 31-DEC-13
 

Current Postgraduate Students

Gurpreet Singh, Doctor of Philosophy (PhD)   -   Thesis Supervisor

Collaborators

Internal Collaborators

Stephen J. Gardiner

Herman Render

External Collaborators

Louis Dupaigne (Lyon, France)
 
Olivier Goubet (Amiens, France) 

Bernadette Miara (ESIEE Paris, France)

Vicentiu Radulescu (IMAR, Bucharest, Romania)

Zeev Sobol (Swansea, UK) 
 
Steven D. Taliaferro (Texas A&M, US) 

Guillaume Warnault (Pau, France)